Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 18, 2019, 4:57 PM EDT for Lake County, Orange County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2019, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 18, 2019, 5:19 PM EDT
- In force
- 22 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 113 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WUUS52 KMLB 182057
SVRMLB
FLC069-095-182130-
/O.NEW.KMLB.SV.W.0063.190718T2057Z-190718T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
457 PM EDT Thu Jul 18 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
East central Lake County in east central Florida...
Northwestern Orange County in east central Florida...
* Until 530 PM EDT.
* At 457 PM EDT, a severe thunderstorm was located near Mount
Plymouth, moving northwest at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Apopka, Eustis, Mount Dora, Cassia and Mount Plymouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2891 8168 2892 8140 2883 8141 2882 8142
2879 8141 2874 8142 2873 8143 2873 8147
2871 8158
TIME...MOT...LOC 2057Z 157DEG 8KT 2875 8152
HAIL...<.75IN
WIND...60MPH
$$
Bragaw1 follow-up statement
305
WWUS52 KMLB 182119
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
519 PM EDT Thu Jul 18 2019
FLC069-095-182129-
/O.CAN.KMLB.SV.W.0063.000000T0000Z-190718T2130Z/
Lake FL-Orange FL-
519 PM EDT Thu Jul 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2891 8168 2892 8140 2883 8141 2882 8142
2879 8141 2874 8142 2873 8143 2873 8147
2871 8158
TIME...MOT...LOC 2118Z 157DEG 8KT 2880 8154
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:04 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 18, 3:04 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 304 PM EDT Thu Jul 18 2019 .DISCUSSION... Through tonight...Light SE prevailing flow, sea breeze boundaries and outflows associated with early convection over the far SE CWA will help transition isolated, mid afternoon convection over the eastern CWA to scattered coverage over the western CWA later this afternoon through the early evening. Early morning marine convection expected again over the southern waters, with a few onshore-moving showers, mainly south of Sebastian during early morning/sunrise hours. Mins in the mid 70s. Fri-Sun...No notable change in position of ridge over the peninsula will lead to persistence forecast. Inland areas will be favored for higher pcpn chcs due to mid-late afternoon boundary collisions, with light onshore component steering level winds. some veering of upper winds to more southerly component during the weekend should allow for locations along the coast north of the Cape to see improving rain chcs. Expect highs in the L-M 90s with heat indices 100-105, and lows in the M to U 70s. Next Week...Ltst guid from GFS shows a little more progressive weakening of ridge, and or displacement to the south of the area (as shown by Euro) by Tue and continuing through midweek. A little higher rain chcs begin to develop by Tue and an improved rainfall prospect during Tue, and through midweek should improve the dry conditions, especially along the immediate coast, where many places have not had measurable rainfall in over a week. && .AVIATION... Highest chances for showers and storms will gradually transition from the coast and toward the interior terminals from mid afternoon into the evening hours. Most activity will then diminish around 00Z this evening except closer to 01Z-02Z for LEE. VFR for tonight into Friday but could see a few showers around SUA by late morning. && .MARINE... Through tonight...Ridge axis across the Atlantic waters will maintain favorable wind/sea conditions. SE/S winds 5-10 kts with seas 1-3 ft. Redevelopment of isolated thunderstorms late tonight, mainly over the Gulf Stream. A few showers may work onshore the coast south of Sebastian Inlet very late tonight into the morning hours. Fri-Sun...Favorable winds and seas with dominant surface ridge over the marine area. Winds largely 7-12 kts, or less with seas 1-3 ft. Extended...Early next week shows continuation of favorable open water conditions with S-SE winds becoming more southerly, to an offshore component by Wed. Seas averaging 2-3 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 74 92 / 10 40 20 30 MCO 76 93 75 94 / 10 40 20 40 MLB 78 89 76 90 / 10 30 20 30 VRB 75 90 74 90 / 20 30 20 30 LEE 76 92 75 96 / 20 50 20 40 SFB 76 93 76 95 / 10 50 20 40 ORL 77 93 76 95 / 10 50 20 40 FPR 75 90 73 91 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Spratt RADAR/DSS...Glitto AVIATION/RADAR....Combs
Hazardous weather outlook, Jul 18, 11:31 AM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1131 AM EDT Thu Jul 18 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190015- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1131 AM EDT Thu Jul 18 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will develop over portions of the coastal counties through early afternoon as the sea breeze strengthens. Storm coverage and intensity will increase over the interior counties, especially between mid afternoon and early evening. Storm motion will be toward the northwest at 5 to 10 mph. The primary storm hazards today will be dangerous lightning strikes, gusty winds up to 50 mph, and heavy downpours. .EXCESSIVE HEAT IMPACT... Afternoon high temperatures will range from near 90 along the coast to 95 inland, leading to heat index values near 100 degrees along the coast, and up to 107 degrees well inland. If spending time outdoors, take frequent breaks and hydrate often. .MARINE THUNDERSTORM GUST IMPACT... Scattered thunderstorms will affect some of the nearshore Atlantic waters through mid afternoon, and the interior lakes during the mid afternoon until early evening. Gusty winds up to 40 knots will be possible along with dangerous lightning strikes. Storm motion will be slow toward the northwest. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered afternoon thunderstorms are expected each day. The primary threats will be cloud to ground lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Spratt
In the hours before
Special weather statement, Jul 18, 3:31 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
331 PM EDT Thu Jul 18 2019
FLZ045-046-182015-
Orange FL-Seminole FL-
331 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 415 PM EDT...
At 330 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bay Lake to near Lake Jessup. These storms were
nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2877 8124 2867 8109 2841 8130 2835 8149
2835 8165 2854 8166
TIME...MOT...LOC 1930Z 070DEG 3KT 2838 8157 2869 8120
CombsSpecial weather statement, Jul 18, 4:23 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
423 PM EDT Thu Jul 18 2019
FLZ044-045-144-182100-
Northern Lake County FL-Orange FL-Southern Lake County FL-
423 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 500 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong outflow boundary
from a thunderstorm near Lake Apopka moving north at 20 mph.
While little rain is expected, this boundary may produce winds in
excess of 40 mph.
Locations impacted include...
Apopka, Ocoee, Eustis, Tavares and Mount Dora.
LAT...LON 2891 8149 2872 8145 2871 8146 2864 8146
2864 8143 2858 8165 2883 8178
TIME...MOT...LOC 2022Z 163DEG 16KT 2869 8158
BragawLocal storm report, Jul 18, 4:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
453 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 4 SW OCOEE 28.52N 81.58W
07/18/2019 Orange FL BROADCAST MEDIA
WFTV RELAYED PHOTO VIA SOCIAL MEDIA OF DAMAGE TO A POOL
ENCLOSURE NEAR LAKE ROBERTS LANDING. TIME ESTIMATED FROM
RADAR.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:31 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 44 min |
| Jul 18, 4:01 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 29 min |
| Jul 18, 4:23 PM EDT | Special Weather Statement | MLB | Lake | 37 min |
| Jul 18, 4:27 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 48 min |
| Jul 18, 4:41 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 48 min |
| Jul 18, 5:06 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jul 18, 5:17 PM EDT | Special Weather Statement | MLB | Osceola | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.